MAUDE Adverse Event Report: ARTHREX, INC. 8 MM SINGLE USE OATS SET; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 8 MM SINGLE USE OATS SET; ORTHOPEDIC MANUAL SURG INSTR
Model Number 8 MM SINGLE USE OATS SET
Medical Device Problem Codes Material Fragmentation (1261); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 3rd sep 2025, it was reported by an arthrex's employee via an email that for 1 unit of ar-1981-08s, single use osteochondral autograft transfer system oats® set autograft diameter 8 mm, the surgeon found that the edge of the blade was frayed (refer to attached images).The fragments broke off inside patient and the fragments were retrieved from the patient.This was detected during an arthroscopic-assisted left ankle talus cartilage transplantation surgery on (b)(6) 2025.The procedure was completed successfully by using another new ar-1981-08s.There were no patient harm and no secondary surgery needed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-1981-08s single use osteochondral autograft transfer system oats® set autograft diameter 8 mm batch 4060139202 was received for evaluation.Only the white handle oat was received.Visual inspection revealed that the blades' cutting edge at the tip was damaged, with visible dents, nicks, and missing or broken fragments.The most likely cause of the reported and observed failure was user error, including excessive mechanical stress during use.Direction for use dfu-0070-eor1_fmt_en.Osteochondral autograft transfer system (oats®), coring reamer and bone graft harvester.E.Warnings.3.Oats only: autograft transplantation requires careful harvesting, precise sizing, and accurate placement of osteochondral autograft cylinders (grafts) with hyaline cartilage from a donor joint to a recipient joint.4.Oats only: when inserting the osteochondral graft (donor) into the osteochondral socket (recipient), do not countersink the hyaline cartilage graft.

Brand Name
8 MM SINGLE USE OATS SET
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23095079
Report Number1220246-2025-03952
Device Sequence Number8765741
Product Code LXH
UDI-Device Identifier00888867025332
UDI-Public(01)00888867025332(11)240418(17)290331(10)4060139202
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8 MM SINGLE USE OATS SET
Device Catalogue NumberAR-1981-08S
Device Lot Number4060139202
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown